# SDR 97ZZZX2896

- Difficulty date: June 2, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N1824T
- Make and model: Cndair CL6002A12
- Aircraft serial: 3029
- System (JASC): 2622 · Fire Bottle, Portable
- Part: Extinguisher
- Part number: 892480
- Condition: Defective
- Location: Agent
- Component: Kidde
- Stage of operation: IN
- Nature of condition: W
- Precautionary procedure: K

## Discrepancy

FIRE EXTINGUISHER RECEIVED FOR OVERHAUL.  WHEN A FUNCTIONAL TEST WAS PERFORMED PRIOR TO OVERHAUL, A STRANGE VIBRATION OR THUMP WAS FELT WHEN THE CO2 CARTRIDGE WAS DISCARDED INTO THE EXTINGUISHER.  WHEN THE DISCHARGE LEVER WAS PUSHED, NO EXTINGUISHING AGENT WAS DISCHARGED, ONLY CO2.  UPON EXAMINATION, THE EXTINGUISHER WAS FOUND CONTAMINATED WITH WHAT SMELLED LIKE LACQUER THINNER.  THE SIPHON TUBE WAS FOUND COILED INSIDE THE CYLINDER.  THIS PROBABLY WAS THE NOISE HEARD ON DISCHARGING THE CO2.  THE BOTTOM OF THE CYLINDER ALSO IS CORRODED AND THE PLATING IS FLAKING.  THE EXTINGUISHER FLUID WAS POURED INTO A CONTAINER AND THERE WAS A LAYER OF FLAMMABLE LIQUID ON TOP OF THE ANTIFREEZE.
